Thoughts of suicide

Testosterone 

I had thoughts of suicide. It was January 2012 and I was standing in the parking lot at work on the phone with Kevin. I was a nervous wreck, everything about me had changed. My thoughts, my look, and this overwhelming feeling of compulsion.

I had never felt this way before, I told him, “I am saying this out loud but I am not going to do it, I feel like committing suicide.” I had felt my life was out of control and I couldn’t do anything about it. I had this physical sensation moving through my body that wouldn’t stop. It was horrible! I was in excruciating pain; I would not wish this feeling on anyone. I had my testosterone pellets inserted December 14, 2011 (more on this one later, this is a doozie).

One of the common side effects of testosterone replacement therapy is hypersexual disorder. This side effect is often “downplayed” because one of the common reasons men and women choose testosterone replacement therapy is because they have lost their libido. Every time I hear this now it just makes me sick. My reason for testosterone replacement therapy had nothing to do with libido!

In the book, The Secret Female Hormone, How Testosterone Replacement Can Change Your Life, the authors claim one of the side effects of replacement therapy is temporary hypersexual disorder and that it usually lasts 4 weeks.

So what is hypersexual disorder?

The Mayo Clinic defines it as an “obsession with sexual thoughts, feelings or behaviors that affects your health, job, relationships or other parts of your life.” I encourage you all to read this simple overview explaining the common symptoms, causes, risk factors and complications of hypersexual disorder.

http://www.mayoclinic.org/diseases-conditions/compulsive-sexual-behavior/basics/definition/con-20020126

Since I started posting about testosterone replacement therapy, I have had several people reach out to me. A common theme is the increased urge for sex with such an intense drive that if their partner is not keeping up with them it becomes a problem in the relationship. Another common theme is the desire for porn, bringing other people into the relationship, strip clubs and more.

I have talked with some who quickly noticed this change in themselves and chose to discontinue with testosterone replacement therapy and some who were not that fortunate causing chaos in their relationships and ultimately resulted in divorce or a break up.

In my 20’s, when I first started traveling down my journey of self-awareness I chose to read many books regarding sexuality. The Courage to Heal, Sexual Anorexia, Women, Sex and Addiction, Reclaiming Goddess Sexuality, Spirituality and Sexuality and more.

Through expanding my knowledge of the complexity of sexuality and how what we are exposed to as children and adults can affect our choices I was able to make more sound decisions regarding my own sexuality, until Testosterone entered my life.

I remember having a conversation with a friend who has struggled with an addiction in their life. I said to this friend, “I now understand what you went through,” I had no idea that something could be this powerful over someone.

If you are currently on testosterone and have some sense of “self awareness,” check in with yourself. Are your thoughts healthy? If not, I encourage you to reach out to a trusted friend, therapist, coach, or someone (me if you would like) who can help you move through this “temporary testosterone” induced moment!

Love and Miracles,

Lisa Marie

Testosterone



« (Previous News)



2 Comments to Thoughts of suicide

  1. R. Edwards says:

    This happened to my husband in 2012 after taking testosterone injections for two years for low-T. The summer of 2012 his sex drive was off the charts. I told him he needed to have his testosterone checked as he was acting like a 20 year-old and not a 65 -year-old. September 30, 2012 he went out the back door and put a gun in his mouth. The coroner tested his T/E levels. A man’s normal T/E ratio is 6:1, doping is considered 8:1, his was 75:1, a second opinion gave a test result of 45:1. When I checked his medical records, his testosterone had not been checked in July, or September. The doctor was administering the injections. I will never understand how this became so out of whack to cause him to take his own life. A warning indeed about the affects of this potentially lethal drug.

  2. LisaMarie Shaughnessy says:

    I am sadden by your comment. This didn’t have to happen to your husband. My heart goes to you. Sending love and light.
    Lisa Marie